Wisconsin, 2001

Flood in Wisconsin, August 1, 2001

August 1, 2001 · NWS GRB · 1 event in 1 county or zone

Heavy rainfall from an area of thunderstorms across central Wisconsin resulted in street and highway flooding throughout Marathon county.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Heavy rainfall from an area of thunderstorms across central Wisconsin resulted in street and highway flooding throughout Marathon county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 1, 9:15 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 1, 9:15 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT WED AUG 1 2001

TEMPERATURES AND PRECIPITATION ARE THE MAIN FIRST PERIOD FORECAST
CONCERNS.

TEMPERATURES DO NOT LOOK LIKE THEY WILL MAKE IT TO FORECAST HIGHS WITH
LOW CLOUDS AND STORMS OVER PART OF THE FORECAST AREA AND THICKENING CI
OVER THE REST OF THE AREA. LOWER TEMPERATURES SHOULD KEEP THE HEAT INDEX
FROM BECOMING A PROBLEM...SO HEAT ADVISORY WILL BE CANCELED. TRIMMED
SEVERAL DEGREES OFF FORECAST HIGHS FOR TODAY...ESPECIALLY IN THE
NORTHERN ZONES WHERE 15Z READINGS ARE COOLER THAN THE OVERNIGHT LOWS.

ALTHOUGH THE MAIN AREA OF THUNDERSTORMS IS MOVING EAST NORTHEAST...SOME
CONVECTION HAS ALSO DEVELOPED IN THE WEST CENTRAL PART OF THE STATE.
SEEMS TO BE A REASONABLE CHANCE FOR MOST/ALL OF THE CWA TO SEE SOME
MEASURABLE RAIN FROM THIS SYSTEM.

.GRB...NONE.

MG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 1, 5:00 AM CST, 5 hours 25 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-011500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED AUG 1 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING
OVER MUCH OF CENTRAL AND NORTHERN WISCONSIN.

HOT HUMID AIR...AND AN APPROACHING COLD FRONT...WILL BRING THE THREAT OF
SEVERE WEATHER TO THE AREA TODAY AND THIS EVENING. GUSTY WINDS AND VERY
HEAVY RAIN ARE LIKELY WITH THE THUNDERSTORMS. HAIL DOES NOT APPEAR TO BE
A BIG THREAT...AS THE ATMOSPHERE ALOFT IS QUITE WARM.

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.

IN ADDITION TO THE POSSIBILITY OF SEVERE THUNDERSTORMS...THERE IS A HEAT
ADVISORY IN EFFECT ROUGHLY EAST OF AN IRON MOUNTAIN TO CLINTONVILLE
LINE. HEAT INDICES OF 105 DEGREES ARE POSSIBLE.

THIS PRODUCT WILL BE UPDATED BY NOON. ADDITIONAL INFORMATION CAN BE
FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS
OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Aug 1, 5:00 AM CST, 5 hours 25 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-011500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED AUG 1 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING
OVER MUCH OF CENTRAL AND NORTHERN WISCONSIN.

HOT HUMID AIR...AND AN APPROACHING COLD FRONT...WILL BRING THE THREAT OF
SEVERE WEATHER TO THE AREA TODAY AND THIS EVENING. GUSTY WINDS AND VERY
HEAVY RAIN ARE LIKELY WITH THE THUNDERSTORMS. HAIL DOES NOT APPEAR TO BE
A BIG THREAT...AS THE ATMOSPHERE ALOFT IS QUITE WARM.

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.

IN ADDITION TO THE POSSIBILITY OF SEVERE THUNDERSTORMS...THERE IS A HEAT
ADVISORY IN EFFECT ROUGHLY EAST OF AN IRON MOUNTAIN TO CLINTONVILLE
LINE. HEAT INDICES OF 105 DEGREES ARE POSSIBLE.

THIS PRODUCT WILL BE UPDATED BY NOON. ADDITIONAL INFORMATION CAN BE
FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS
OCCURRING OR IMMINENT.

RDM
WWW.CRH.NOAA.GOV/GRB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Marathon

When
August 1, 10:25 AM CST to 12:00 PM CST
Where
Marathon County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264750.